Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 9, 2019, 6:21 AM EDT for Murray County, Whitfield County, Georgia. It took effect at Apr 9, 2019, 7:20 AM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2019, 6:21 AM EDT (10:21 UTC)
- In effect from
- Apr 9, 2019, 7:20 AM EDT
- Expired
- Apr 9, 2019, 10:08 PM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.74 ft at Apr 9, 2019, 2:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
836 WGUS42 KFFC 091021 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 621 AM EDT Tue Apr 9 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-092048- /O.NEW.KFFC.FL.W.0122.190409T1120Z-190409T2048Z/ /ETNG1.1.ER.190409T1120Z.190409T1200Z.190409T1448Z.NO/ 621 AM EDT Tue Apr 9 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Eton. * Until this afternoon. * At 6 AM Tuesday the stage was 11.8 feet...and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast to rise above flood stage this morning and continue to rise to near 12.1 feet by mid morning.The river will fall below flood stage by noon. * At 12.0 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. * This crest compares to a previous crest of 12.1 feet on Dec 19 2009. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
4 follow-up statements
525 WGUS82 KFFC 091239 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 839 AM EDT Tue Apr 9 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-092048- /O.CON.KFFC.FL.W.0122.000000T0000Z-190409T2048Z/ /ETNG1.1.ER.190409T1124Z.190409T1200Z.190409T1448Z.NO/ 839 AM EDT Tue Apr 9 2019 The Flood Warning continues for The Conasauga River near Eton. * Until this afternoon. * At 830 AM Tuesday the stage was 12.1 feet...and rising. * Minor flooding will continue. * Flood stage is 12.0 feet. * The river will fall to below flood stage by late this morning. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
976 WGUS82 KFFC 091812 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 212 PM EDT Tue Apr 9 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-100811- /O.EXT.KFFC.FL.W.0122.000000T0000Z-190410T1330Z/ /ETNG1.1.ER.190409T1124Z.190409T2200Z.190410T0730Z.NO/ 212 PM EDT Tue Apr 9 2019 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for The Conasauga River near Eton. * Until Wednesday morning. * At 2 PM Tuesday the stage was 12.7 feet...and rising. * Minor flooding will continue. * Flood stage is 12 feet. * The river will continue rising to near 12.9 feet by this evening. The river will fall below flood stage early Wednesday. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
549 WGUS82 KFFC 100038 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 838 PM EDT Tue Apr 9 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-100817- /O.EXT.KFFC.FL.W.0122.000000T0000Z-190410T0817Z/ /ETNG1.1.ER.190409T1124Z.190409T1845Z.190410T0217Z.NO/ 838 PM EDT Tue Apr 9 2019 The Flood Warning continues for The Conasauga River near Eton. * Until late tonight. * At 8 PM Tuesday the stage was 12.3 feet...and falling. * Minor flooding is occurring. * Flood stage is 12 feet. * The river will continue to fall to below flood stage late tonight. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
747 WGUS82 KFFC 100208 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1008 PM EDT Tue Apr 9 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-100238- /O.CAN.KFFC.FL.W.0122.000000T0000Z-190410T0817Z/ /ETNG1.1.ER.190409T1124Z.190409T1845Z.190410T0140Z.NO/ 1008 PM EDT Tue Apr 9 2019 The Flood Warning is cancelled for The Conasauga River near Eton. * This takes effect immediately. * At 10PM Tuesday the stage was 11.9 feet...and falling. * Flood stage is 12 feet. * The river will continue to fall. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 4:07 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 4:07 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 407 AM EDT Tue Apr 9 2019 .SHORT TERM /Today through Wednesday/... An upper level low in conjunction with a surface a low centered over eastern central Mississippi and western Alabama is expected to continue to track east through the day today. A front is expected to push through the area followed by the center of the surface low later this afternoon. Ongoing showers with embedded thunderstorms across central Georgia are expected to spread north and east across the area through the morning hours before more scattered showers and isolated thunderstorms are expected again this afternoon and evening. A few storms may become strong to severe today, with the best chances across east and central Georgia. The main threats with any stronger storms will be damaging winds and hail. SPC has included much of eastern and central Georgia in a Slight Risk for severe storms. Rainfall totals through tonight are expected to range from half an inch to about an inch with locally higher amounts possible with any stronger storms. As the low pushes across the area, showers and thunderstorms are expected to come to an end overnight tonight pushing east out of the area. High temperatures this afternoon will be in the 70s with some spots reaching the 80s further south. Lows overnight are still above average but are expected to be cooler than previous nights with lows in the upper 40s across the mountains and 50s/low 60s elsewhere. As the upper level trough moves out of the southeast on Wednesday, high pressure moves in and a wedge expected to build into the northeastern portion of the CWA. Overall, Wednesday is expected to be dry with high temperatures in the 70s and 80s across the area. Reaves .LONG TERM /Wednesday Night through Monday/... The beginning of the long term starts out in between systems with dry and stable weather. The first of two short waves and associated surface cold front will move across the southeast Thursday night and Friday bringing increasing chances of showers and thunderstorms Thursday night and Friday with the best chances across north Georgia. The cold front stalls across central Georgia Friday night and Saturday as the next short wave and cold front develops over the southern plains. This system will move across the CWA Sunday bringing increasing CAPES and shear Sunday. The main focus for strong to severe storms will be along and ahead of the cold front that will move across the CWA Sunday. Drier air spreads across the CWA Sunday night and Monday. 17 && .AVIATION... 06Z Update... Currently VFR cigs at all taf sites aside from AHN, but potential for IFR cigs continues into the morning with MVFR/VFR cigs expected during the day. Chances for SHRA/TSRA will continue through the morning with SHRA/TSRA expected again Tuesday afternoon/evening with best chances around 16Z-03Z . Winds mainly S, 10kts or less, before shifting W around 17-18Z, then NW for the rest of the taf cycle. //ATL Confidence...06Z Update... Low to medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 75 54 77 53 / 70 40 0 5 Atlanta 74 56 78 59 / 70 20 0 5 Blairsville 72 47 75 51 / 70 20 0 0 Cartersville 75 52 79 55 / 70 20 0 5 Columbus 76 58 82 61 / 60 30 0 5 Gainesville 74 54 75 56 / 70 20 0 5 Macon 76 58 79 54 / 70 50 5 0 Rome 76 52 80 55 / 70 10 0 0 Peachtree City 75 55 80 55 / 80 20 0 5 Vidalia 80 62 79 59 / 70 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....17 AVIATION...Reaves
Hazardous weather outlook, Apr 9, 3:31 AM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 AM EDT Tue Apr 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated severe storms possible today, mainly across central and parts of northeast Georgia. A strong storm system centered over Mississippi will move eastward across Georgia today. This will destabilize the atmosphere across north and central Georgia. The result will be scattered to numerous showers and thunderstorms, a few of which could be severe. The main hazards will be damaging winds and large hail. Although an isolated severe storm could occur just about anywhere across the region, the best area of severe thunderstorm development will be south and east of a line from Franklin to Hiawassee. This includes the Atlanta, Athens, Columbus and Macon areas. The best timing for severe thunderstorm development will be from 9 AM until 6 PM today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another strong storm system will move over Georgia late this week and into the weekend. Scattered to numerous showers and thunderstorms will develop Thursday night into Saturday. A strong cold front will move across the region Sunday, destabilizing the atmosphere further. This will result in a few storms becoming strong to severe, mainly Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:39 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 36 min |
| Apr 9, 9:45 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe, Newton | 30 min |
| Apr 9, 10:15 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 30 min |
| Apr 9, 10:35 AM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Apr 9, 11:06 AM EDT | Special Weather Statement | FFC | Barrow, Jackson, Walton | 39 min |
| Apr 9, 11:37 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 38 min |
| Apr 9, 12:02 PM EDT | Special Weather Statement | FFC | Polk | 43 min |
| Apr 9, 12:11 PM EDT | Special Weather Statement | FFC | Banks | 49 min |
| Apr 9, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 26 min |
| Apr 9, 12:38 PM EDT | Special Weather Statement | FFC | Polk | 52 min |
| Apr 9, 12:49 PM EDT | Flash Flood Warning | FFC | Bartow, Floyd, Polk | 6 hr |
| Apr 9, 12:56 PM EDT | Special Weather Statement | FFC | Bartow | 49 min |
| Apr 9, 1:11 PM EDT | Special Weather Statement | FFC | Hall | 49 min |
| Apr 9, 1:37 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 38 min |
| Apr 9, 1:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 47 min |
| Apr 9, 2:24 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 51 min |
| Apr 9, 2:43 PM EDT | Special Weather Statement | FFC | Wheeler | 47 min |
| Apr 9, 2:45 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Apr 9, 2:49 PM EDT | Special Weather Statement | FFC | Johnson | 41 min |
| Apr 9, 2:51 PM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Apr 9, 2:51 PM EDT | Special Weather Statement | FFC | Baldwin | 39 min |
| Apr 9, 2:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Apr 9, 2:59 PM EDT | Special Weather Statement | FFC | Union | 31 min |
| Apr 9, 3:07 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Apr 9, 3:15 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 45 min |
| Apr 9, 3:21 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Apr 9, 3:22 PM EDT | Special Weather Statement | FFC | Lamar | 38 min |
| Apr 9, 3:24 PM EDT | Special Weather Statement | FFC | Baldwin | 51 min |
| Apr 9, 3:25 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| Apr 9, 3:30 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Apr 9, 3:36 PM EDT | Special Weather Statement | FFC | Monroe | 39 min |
| Apr 9, 3:37 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Apr 9, 3:48 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 42 min |
| Apr 9, 3:51 PM EDT | Special Weather Statement | FFC | Laurens | 39 min |
| Apr 9, 4:01 PM EDT | Special Weather Statement | FFC | Pickens | 29 min |
| Apr 9, 4:04 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Apr 9, 4:19 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Twiggs | 41 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Apr 9, 4:35 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 25 min |
| Apr 9, 4:53 PM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| Apr 9, 4:58 PM EDT | Special Weather Statement | FFC | Bleckley | 47 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | FFC | Treutlen | 47 min |
| Apr 9, 5:26 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Apr 9, 5:36 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Apr 9, 5:44 PM EDT | Special Weather Statement | FFC | Wilkinson | 46 min |
| Apr 9, 5:47 PM EDT | Special Weather Statement | FFC | Dodge | 43 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 49 min |
| Apr 9, 5:57 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Apr 9, 6:33 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Apr 9, 6:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Apr 9, 6:52 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Apr 9, 7:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Apr 9, 7:26 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Apr 9, 7:35 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Apr 9, 7:55 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.